MAUDE Adverse Event Report: MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 113322B4
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of our mobile tables ¿ 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, during preparation for the surgery, the anesthetized patient was placed on the table in the right lateral position and the staff initated movement of the table via 113390a0 - handcontrol with cable.The table top was raised and after that the staff tried to put the patient into lumbar bridge position by pressing a button on the remote control.This action triggered an alarm, the movement was stopped and could not be continued into selected position.The staff used override panel to initate the desired movement which resulted in collision and broken lower backplate.Consequently, changing of operating table was required due to the incident.The surgery was completed on another table with a delay of nearly 30 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with our mobile tables ¿ 113322b4 - alphamaxx (460 mm longit.Shift), eu.During the preparation for the surgery, the anesthetized patient was placed on the table in the right lateral position and the staff initiated movement of the table via 113390a0 - handcontrol with cable.The table top was raised and after that, the staff tried to put the patient into a lumbar bridge position by pressing a button on the remote control.This action triggered an alarm, the movement was stopped and could not be continued into the selected position.The staff used the override panel to initiate the desired movement which resulted in a collision with the unspecified items placed bellow the operating table and caused a broken lower back plate.Consequently, change of the operating table was required due to the incident.The surgery was completed on another table with a delay of nearly 30 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.The affected getinge device has been evaluated by the hospital staff in coordination with the service technician.Due to the alarm on the remote control, the user used the override panel, which is designed for emergency situations.During the use of the override panel, the user did not pay attention of the things placed under the table top.In the user manual, the user is also informed that there is a risk of the property damage caused as a result of collision when moving/adjusting the mobile operating table.The user is informed to remove potential hindrances before moving / adjusting the mobile operating table and to avoid collisions (ifu 1133.22 en 16, page 26).The user is also informed that when operating the or table using the override control panel, the collision warning function is not active (ifu 1133.22 en 16, page 39).The reported issue was caused by a user error related to not following warnings given in the instruction for use.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the back plate was broken due to user error, it was considered that the getinge device was up to specification as the user was alarmed about possible collision.There were no similar complaints found related to the failure pattern described in this event, therefore it appears to be isolated to this single occurrence when considering this particular device range.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
The correction of d1 brand name, d3 manufacturer, d4 catalog #, d4 unique identifier (udi) # fields deems required.This is based on the internal evaluation.Previous d1 brand name: alphamaxx (460 mm longit.Shift), eu corrected d1 brand name: alphamaxx mobile operating table previous d3 manufacturer: maquet sas corrected d3 manufacturer: maquet gmbh previous d4 catalog #: 113322b4 corrected d4 catalog #: n/a previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (b)(6).The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
ALPHAMAXX MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
avenue de la pomme de pin
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key16476452
Report Number8010652-2023-00014
Device Sequence Number12594113
Product Code FQO
UDI-Device Identifier04046768040007
UDI-Public(01)04046768040007
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number113322B4
Device Catalogue Number113322B4
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/28/2023
12/06/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/29/2023
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1133.90A0 - HANDCONTROL WITH CABLE.
Patient SexUnknown